Hail, Jackson
- When
- June 14, 9:00 PM CST
- Where
- Jackson County, 1 mi E of Elmer
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.480, -99.332
Thunderstorms developed over the Texas panhandle and moved into southwest Oklahoma by early to mid evening. Large hail was reported over Jackson and Kiowa counties, with a wind gust to 65 mph in Tillman county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed over the Texas panhandle and moved into southwest Oklahoma by early to mid evening. Large hail was reported over Jackson and Kiowa counties, with a wind gust to 65 mph in Tillman county. Later in the evening, the rapidly decaying thunderstorms moved into parts of central Oklahoma bringing gusty winds. A non-thunderstorm wind gust of 58 mph was reported at the El Reno mesonet station.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 14, 5:45 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 645 PM CDT SUN JUN 14 2009 THUNDERSTORMS AGAIN TO THE SW OF THE FORECAST MOVING NE. WILL BRING TEMPO CONDITIONS INTO SW TAF SITES THIS EVENING AND THEN SPREAD NEWD LATER TONIGHT. EXPECT FEWER LOWER CLOUDS MONDAY MORNING AS SURFACE BOUNDARY LIFTS INTO NORTHERN OK AND INCREASING SOUTHERLY WIND PREVAILS. && PREV DISCUSSION... /ISSUED 303 PM CDT SUN JUN 14 2009/ .DISCUSSION... OUTFLOW BOUNDARIES WERE LOCATED ACROSS PARTS OF SOUTHERN OKLAHOMA THIS AFTERNOON WITH THE BEST SURFACE BASED CONVERGENCE LOCATED OVER SOUTH CENTRAL INTO SOUTHEAST OKLAHOMA. ALTHOUGH THE AIRMASS IS CURRENTLY NOT AS WILDLY UNSTABLE AS IT HAS BEEN THE PAST COUPLE OF DAYS... IT IS STILL RESPECTABLE ESPECIALLY ACROSS SOUTH CENTRAL OKLAHOMA WHERE 100 MB MIXED LAYER CAPE WAS ABOUT 2000-3000 J/KG. SHOWERS AND T-STORMS MOVING THROUGH THE CWA DURING THE DAY HAVE BEEN HIGH-BASED... OCCURRING ABOVE THE CAP. THE LATEST LAPS ANALYSIS CONTINUES TO INDICATE QUITE A BIT OF CIN OVER THE AREA SO IT MAY STILL TAKE A FEW HOURS FOR THE CAP TO WEAKEN ENOUGH TO ALLOW STORMS TO BECOME ROOTED IN THE BOUNDARY LAYER. THROUGH THIS EVENING... WILL GO WITH HIGHEST POPS NEAR CURRENT HIGH-BASED CONVECTION AND ALSO IN VICINITY OF THE BOUNDARY ACROSS CENTRAL AND SOUTHEAST OKLAHOMA. MEANWHILE... A SHORT WAVE MOVING THROUGH NEW MEXICO IS AIDING INCREASING SHOWER AND T-STORM DEVELOPMENT OVER WESTERN TEXAS. SOME OF THIS ACTIVITY COULD WORK ITS WAY INTO AT LEAST THE WESTERN PART OF THE CWA THIS EVENING AND OVERNIGHT ESPECIALLY IF CAN GROW UPSCALE INTO AN MCS OR TWO. ADDITIONAL DEVELOPMENT COULD ALSO OCCUR LATE TONIGHT OVER NORTHERN OKLAHOMA AS WARM ADVECTION INCREASES IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. A CHANCE FOR STORMS WILL CONTINUE INTO MONDAY AS WEAK WAVES CONTINUE TO MOVE THROUGH THE SWLY FLOW ALOFT. HOWEVER... WARMING MID LEVEL TEMPERATURES AND THE LIKELY NORTHWARD SHIFT OF POTENTIAL SURFACE BOUNDARIES... WILL LIKELY FAVOR NORTHERN OKLAHOMA FOR THE BEST CHANCE OF STORMS. STORMS CHANCES SHOULD DROP OFF MOST AREAS BY TUESDAY AS THE CAP AND UPPER RIDGE CONTINUE TO STRENGTHEN. IN THE LONGER TERM... THE GFS HAS BEEN COMING INTO A LITTLE BETTER AGREEMENT WITH ECMWF FOR LATER IN THE WEEK... ALTHOUGH IT STILL SLOWS THE EASTERN US TROUGH WHILE ALSO SHOWING MORE AMPLIFICATION THAN THE ECMWF BY SUNDAY. THE RESULT IS FOR THE GFS TO KEEP THE UPPER RIDGE AXIS TO THE WEST OF THE AREA WHILE THE ECMWF SETTLES IT IN OVER THE CENTRAL AND SOUTHERN PLAINS. WE WILL CONTINUE WITH LOW POPS FOR FRIDAY AS THE ECMWF INDICATES A MODERATELY STRONG SHORT WAVE MOVING INTO THE MIDWEST WITH THE SOUTHERN PART OF THE WAVE TRAILING ACROSS NORTHERN OKLAHOMA. THIS SYSTEM WILL ALSO PUSH A COLD FRONT INTO OKLAHOMA. WE WILL CONTINUE TO LEAN WITH THE ECMWF WITH BUILDING MORE RIDGING INTO THE AREA NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 94 72 97 / 30 20 10 10 HOBART OK 69 98 72 100 / 30 20 10 10 WICHITA FALLS TX 71 98 75 100 / 20 10 10 0 GAGE OK 63 94 66 97 / 40 20 10 0 PONCA CITY OK 68 92 72 94 / 60 30 30 20 DURANT OK 74 95 74 95 / 20 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/32
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1143 AM CDT SUN JUN 14 2009
OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1143 AM CDT SUN JUN 14 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF NORTHERN... WESTERN... CENTRAL...
AND SOUTHERN OKLAHOMA... AS WELL AS ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH 1 AM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM HAIL TO THE
SIZE OF GOLFBALLS.
DAMAGING WIND GUSTS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH EARLY MONDAY MORNING.
DISCUSSION...
A STATIONARY FRONT AND OUTFLOW BOUNDARIES COULD AGAIN PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS
OVERNIGHT AND THIS MORNING HAVE CREATED SEVERAL OUTFLOW BOUNDARIES
THAT WILL LAY ACROSS THE AREA THIS AFTERNOON. THE STATIONARY FRONT
MAY ALSO BECOME BETTER DEFINED THIS AFTERNOON. A CAP OR WARMER AIR
ALOFT WILL LIKELY SUPPRESS SURFACE-BASED THUNDERSTORM DEVELOPMENT
THROUGH MUCH OF THE AFTERNOON. HOWEVER... ENOUGH LIFT ASSOCIATED
WITH THE BOUNDARIES AND SURFACE HEATING MAY BECOME SUFFICIENT TO
OVERCOME THE CAP. MEANWHILE... A SHORTWAVE WILL APPROACH FROM THE
SOUTHWEST U.S. TODAY EVENTUALLY MOVING INTO THE PLAINS. THIS
DISTURBANCE MAY ALSO PROVIDE ADDITIONAL LIFT TO THE REGION. EVEN
THOUGH THE AMOUNT OF INSTABILITY AVAILABLE TODAY MAY NOT BE AS GREAT
AS THE PAST COUPLE OF DAYS... MODERATE TO STRONG INSTABILITY IS
STILL EXPECTED TO DEVELOP OVER THE AREA THIS AFTERNOON. DEEP LAYER
SHEAR SUFFICIENT FOR SUPERCELLS IS ALSO EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE
MAIN CONCERN THIS AFTERNOON AND EVENING.
OTHER STORMS COULD DEVELOP ON THE HIGHER TERRAIN TO THE WEST. THESE
STORMS MAY DEVELOP INTO ONE OR MORE COMPLEXES THAT MOVE ACROSS
PORTIONS OF THE AREA TONIGHT. SOME OF THESE STORMS MAY BE SEVERE...
WITH DAMAGING WIND GUSTS BECOMING THE MAIN CONCERN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
CONTINUED MODERATE SOUTHWEST FLOW ALOFT WITH EMBEDDED UPPER LEVEL
DISTURBANCES...AS WELL AS THE LINGERING FRONTAL BOUNDARY...WILL
MAINTAIN A CHANCE OF THUNDERSTORMS MOSTLY OVER NORTHERN OKLAHOMA ON
MONDAY. BY TUESDAY...HIGH PRESSURE BUILDING NORTHWARD FROM TEXAS
WILL STRENGTHEN THE WARM AIR CAP...DISCOURAGING THUNDERSTORM
DEVELOPMENT. THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE IN THE
WEEK AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY MORNING.
MAXWELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 6 S CHILLICOTHE 34.17N 99.51W
06/14/2009 E1.00 INCH HARDEMAN TX PUBLIC
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 5 SW CHILLICOTHE 34.20N 99.58W
06/14/2009 E1.00 INCH HARDEMAN TX AMATEUR RADIO
FM 1167 AND HWY 392
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL VERNON 34.15N 99.28W
06/14/2009 E1.00 INCH WILBARGER TX AMATEUR RADIO
&&
DWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 2 NW VERNON 34.17N 99.31W
06/14/2009 E1.75 INCH WILBARGER TX AMATEUR RADIO
&&
DWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 911 PM CDT SUN JUN 14 2009 OKZ014>017-021>023-150315- ROGER MILLS OK-DEWEY OK-BLAINE OK-CUSTER OK-CADDO OK-BECKHAM OK- WASHITA OK- 911 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CADDO... CUSTER...DEWEY...ROGER MILLS AND WASHITA COUNTIES. OUTFLOW FROM A LARGE AREA OF WEAKENING THUNDERSTORMS WILL PRODUCE STRONG WINDS ACROSS PARTS OF WEST CENTRAL OKLAHOMA. WIND GUSTS TO 45 MPH WILL BE POSSIBLE. PEOPLE IN BECKHAM...BLAINE...CADDO...CUSTER...DEWEY...ROGER MILLS AND WASHITA COUNTIES...INCLUDING THE CITIES OF CLINTON...ELK CITY AND WEATHERFORD...SHOULD BE PREPARED FRO STRONG WIND GUSTS OVER THE NEXT HOUR.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 926 PM CDT SUN JUN 14 2009 OKZ036-037-TXZ083-085-150300- JACKSON OK-TILLMAN OK-HARDEMAN TX-WILBARGER TX- 926 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHEAST HARDEMAN...JACKSON...WESTERN TILLMAN AND NORTHERN WILBARGER COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ELMER TO 10 MILES WEST OF ODELL AT 925 PM CDT...MOVING EAST AT 30 MPH. SMALL HAIL...BRIEF HEAVY RAIN...AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS.
The Altus AFB radar (KFDR), 35 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
3 hail, 1 thunderstorm wind, 1 high wind. Local standard time, as filed.
No damage was reported with the wind gust.
The wind gust was reported at the El Reno Municipal Airpark.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185628, 185629, 185630, 185632, 185633.